Alert archive / Wisconsin / River Flood Warnings in 2018

River Flood Warning 81, NWS La Crosse, WI

September 5, 2018Monroe County, Vernon County, Wisconsin

NWS La Crosse, WI issued this river flood warning at Sep 5, 2018, 6:41 AM CDT for Monroe County, Vernon County, Wisconsin. It was in force for 24 hr.

The area

The outline as issued.

The facts

Issued
Sep 5, 2018, 6:41 AM CDT (11:41 UTC)
Expired
Sep 6, 2018, 6:41 AM CDT
In force
24 hr
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Flood severity
Major

Counties Monroe County, WI, Vernon County, WI

The radar

The La Crosse radar (KARX), 51 km from the middle of the area, began a volume at 11:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Kickapoo River at Ontario (ONTW3).

Action stage
14 ft
Minor stage
16 ft
Moderate stage
18 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05407468, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

656 
WGUS43 KARX 051141
FLWARX


BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service La Crosse WI
641 AM CDT Wed Sep 5 2018

.Heavy rain has resulted in flooding along the Kickapoo River at 
Ontario.

Local law enforcement reported water over highway 131 and 33 at 622 
AM this morning.  The water is starting to recede but remain alert 
for high water levels this morning and never attempt to cross 
flooded roads. 

River forecasts take into account both observed and forecast 
precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 

If you live in a threatened area, be alert for high or rising water, 
and be ready to move to higher ground if necessary. 

Do not drive cars into flooded areas. Remember, it only takes two 
feet of water to float most automobiles, including sport utility 
vehicles. Turn Around, Don't Drown!

Stay tuned to your favorite source of weather information, including 
NOAA Weather Radio, for later statements. 

Additional river and weather information is available at...
http://www.weather.gov/lacrosse .

&&

WIC081-123-052340-
/O.NEW.KARX.FL.W.0081.180905T1141Z-000000T0000Z/
/ONTW3.3.ER.180905T0454Z.180905T1000Z.000000T0000Z.NR/
641 AM CDT Wed Sep 5 2018

The National Weather Service in La Crosse WI has issued a 

* Flood Warning for 
  The Kickapoo River at Ontario.
* until further notice.
* At  5:00 AM Wednesday the stage was 20.6 feet.
* Flood stage is 16.0 feet.
* Major flooding is occurring and Major flooding is forecast.
* Forecast...The river will continue to fall through the day 
  today. 
  .
* Impact...law enforcement reports water over highway 131 and 
  highway 33 in the Ontario area.

&&
 
LAT...LON 4381 9051 4368 9057 4368 9061 4382 9061

$$
4 follow-up statements
877 
WGUS83 KARX 051238
FLSARX


Flood Statement
National Weather Service La Crosse WI
738 AM CDT Wed Sep 5 2018

.Heavy rain is producing major floodig along portions of the 
Kickapoo River.

River forecasts take into account both observed and forecast 
precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 

Do not drive cars into flooded areas. Remember, it only takes two 
feet of water to float most automobiles, including sport utility 
vehicles. Turn Around, Don't Drown!

Additional river and weather information is available at...
http://www.weather.gov/lacrosse .

&&

WIC081-123-060337-
/O.EXT.KARX.FL.W.0081.000000T0000Z-180906T2110Z/
/ONTW3.3.ER.180905T0454Z.180905T1000Z.180906T0310Z.NR/
738 AM CDT Wed Sep 5 2018

The Flood Warning continues for
  The Kickapoo River at Ontario.
* until Thursday afternoon...Or until the warning is cancelled.
* At  5:00 AM Wednesday the stage was 20.6 feet.
* Flood stage is 16.0 feet.
* Major flooding is occurring and Major flooding is forecast.
* Forecast...The river will continue to fall...Dropping below flood 
  stage by this evening.
* Impact...At 18.0 feet...Flooding occurs along the river in the 
  Ontario area. Water may be over Highway P near Bridge 10, and also 
  over Winchell Valley Road at Bridge 8.

&&
 
LAT...LON 4381 9051 4368 9057 4368 9061 4382 9061

$$

WIC103-123-060337-
/O.EXT.KARX.FL.W.0070.000000T0000Z-180907T1400Z/
/LAFW3.2.ER.000000T0000Z.180906T0000Z.180906T2000Z.NR/
738 AM CDT Wed Sep 5 2018

The Flood Warning continues for
  The Kickapoo River at La Farge.
* until Friday morning...Or until the warning is cancelled.
* At  6:00 AM Wednesday the stage was 12.8 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 13.8 feet by this
  evening. The river will fall below flood stage Thursday.
* Impact...At 13.0 feet...Some roads are under water and several 
  residences and businesses are affected. However the majority of the
  people in town are still dry.

&&
 
LAT...LON 4368 9057 4353 9064 4354 9070 4368 9061

$$

WIC103-123-060337-
/O.EXT.KARX.FL.W.0064.000000T0000Z-180910T0000Z/
/VIOW3.3.ER.000000T0000Z.180905T1015Z.180909T0000Z.NO/
738 AM CDT Wed Sep 5 2018

The Flood Warning continues for
  The Kickapoo River at Viola.
* until Sunday evening...Or until the warning is cancelled.
* At  5:15 AM Wednesday the stage was 19.0 feet.
* Flood stage is 14.0 feet.
* Major flooding is occurring and Major flooding is forecast.
* Forecast...The river will continue to fall...Dropping below flood 
  stage by Saturday evening.
* Impact...At 19.0 feet...Water goes over Main Street in Viola. There 
  is a potential for serious damage in town.

&&
 
LAT...LON 4353 9064 4347 9066 4346 9072 4348 9073 4354 9070

$$

WIC123-060337-
/O.EXT.KARX.FL.W.0065.000000T0000Z-000000T0000Z/
/REAW3.3.ER.180904T0038Z.180906T0000Z.000000T0000Z.NR/
738 AM CDT Wed Sep 5 2018

The Flood Warning continues for
  The Kickapoo River at Readstown.
* until further notice...Or until the warning is cancelled.
* At  7:00 AM Wednesday the stage was 15.2 feet.
* Flood stage is 11.0 feet.
* Moderate flooding is occurring and Major flooding is forecast.
* Forecast...The river will continue rising to near 19.0 feet by this
  evening then begin falling.
* Impact...At 13.0 feet...Water is up to the bottom of the Charles 
  Street Bridge.

&&
 
LAT...LON 4346 9072 4341 9077 4341 9079 4347 9078 4348 9073

$$

WIC023-060337-
/O.EXT.KARX.FL.W.0066.000000T0000Z-180910T2000Z/
/SOGW3.2.ER.000000T0000Z.180906T1200Z.180909T2000Z.NO/
738 AM CDT Wed Sep 5 2018

The Flood Warning continues for
  The Kickapoo River at Soldiers Grove.
* until Monday afternoon...Or until the warning is cancelled.
* At  7:00 AM Wednesday the stage was 14.8 feet.
* Flood stage is 13.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 17.5 feet by 
  Thursday morning. The river will fall below flood stage Sunday.
* Impact...At 14.0 feet...Water may begin to flood the park and 
  campground area in the old section of town.

&&
 
LAT...LON 4341 9077 4339 9077 4336 9081 4337 9085 4341 9079

$$

WIC023-060337-
/O.EXT.KARX.FL.W.0059.000000T0000Z-180912T1800Z/
/GMIW3.3.ER.000000T0000Z.000000T0000Z.180911T1800Z.NR/
738 AM CDT Wed Sep 5 2018

The Flood Warning continues for
  The Kickapoo River at Gays Mills.
* until Wednesday September 12...Or until the warning is cancelled.
* At  6:30 AM Wednesday the stage was 16.7 feet.
* Flood stage is 13.0 feet.
* Moderate flooding is occurring and Major flooding is forecast.
* Forecast...The river will continue rising to near 18.5 feet by 
  Thursday. The river will fall below flood stage Tuesday.
* Impact...At 17.0 feet...Water can be expected in the town of Gays 
  Mills with depth possibly reaching two feet in places.

&&
 
LAT...LON 4336 9081 4327 9082 4328 9086 4337 9085

$$

WIC023-060337-
/O.EXT.KARX.FL.W.0060.000000T0000Z-180912T0600Z/
/STEW3.3.ER.180829T2248Z.180830T1030Z.180911T1200Z.NR/
738 AM CDT Wed Sep 5 2018

The Flood Warning continues for
  The Kickapoo River at Steuben.
* until Wednesday September 12...Or until the warning is cancelled.
* At  6:45 AM Wednesday the stage was 13.7 feet.
* Flood stage is 12.0 feet.
* Moderate flooding is occurring and Major flooding is forecast.
* Forecast...The river will continue rising to near 17.5 feet by 
  Friday morning. The river will fall below flood stage Tuesday 
  morning.
* Impact...At 15.0 feet...The town of Steuben experiences significant 
  flooding.

&&
 
LAT...LON 4327 9082 4308 9085 4306 9092 4315 9091 4328 9086

$$
995 
WGUS83 KARX 051544
FLSARX


Flood Statement
National Weather Service La Crosse WI
1044 AM CDT Wed Sep 5 2018

.Recent heavy rainfall is leading to major flooding along portions 
of the Kickapoo River.

River forecasts take into account both observed and forecast 
precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 

Do not drive cars into flooded areas. Remember, it only takes two 
feet of water to float most automobiles, including sport utility 
vehicles. Turn Around, Don't Drown!

Additional river and weather information is available at...
http://www.weather.gov/lacrosse .

&&

WIC081-123-060644-
/O.CON.KARX.FL.W.0081.000000T0000Z-180906T2110Z/
/ONTW3.3.ER.180905T0454Z.180905T1115Z.180906T0310Z.NR/
1044 AM CDT Wed Sep 5 2018

The Flood Warning continues for
  The Kickapoo River at Ontario.
* until Thursday afternoon...Or until the warning is cancelled.
* At  8:00 AM Wednesday the stage was 20.7 feet.
* Flood stage is 16.0 feet.
* Major flooding is occurring and Major flooding is forecast.
* Forecast...The river will continue to fall...Dropping below flood 
  stage by this evening.
* Impact...At 18.0 feet...Flooding occurs along the river in the 
  Ontario area. Water may be over Highway P near Bridge 10, and also 
  over Winchell Valley Road at Bridge 8.

&&
 
LAT...LON 4381 9051 4368 9057 4368 9061 4382 9061

$$

WIC103-123-060644-
/O.CON.KARX.FL.W.0070.000000T0000Z-180907T1400Z/
/LAFW3.2.ER.000000T0000Z.180906T0000Z.180906T2000Z.NR/
1044 AM CDT Wed Sep 5 2018

The Flood Warning continues for
  The Kickapoo River at La Farge.
* until Friday morning...Or until the warning is cancelled.
* At  9:00 AM Wednesday the stage was 12.4 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 13.8 feet by this
  evening. The river will fall below flood stage Thursday.
* Impact...At 13.0 feet...Some roads are under water and several 
  residences and businesses are affected. However the majority of the
  people in town are still dry.

&&
 
LAT...LON 4368 9057 4353 9064 4354 9070 4368 9061

$$

WIC103-123-060644-
/O.CON.KARX.FL.W.0064.000000T0000Z-180910T0000Z/
/VIOW3.3.ER.000000T0000Z.180905T1300Z.180909T0000Z.NO/
1044 AM CDT Wed Sep 5 2018

The Flood Warning continues for
  The Kickapoo River at Viola.
* until Sunday evening...Or until the warning is cancelled.
* At  9:30 AM Wednesday the stage was 19.0 feet.
* Flood stage is 14.0 feet.
* Major flooding is occurring and Major flooding is forecast.
* Forecast...The river will continue to fall...Dropping below flood 
  stage by Saturday evening.
* Impact...At 19.0 feet...Water goes over Main Street in Viola. There 
  is a potential for serious damage in town.

&&
 
LAT...LON 4353 9064 4347 9066 4346 9072 4348 9073 4354 9070

$$

WIC123-060644-
/O.CON.KARX.FL.W.0065.000000T0000Z-000000T0000Z/
/REAW3.3.ER.180904T0038Z.180906T0000Z.000000T0000Z.NR/
1044 AM CDT Wed Sep 5 2018

The Flood Warning continues for
  The Kickapoo River at Readstown.
* until further notice...Or until the warning is cancelled.
* At 10:00 AM Wednesday the stage was 16.0 feet.
* Flood stage is 11.0 feet.
* Major flooding is occurring and Major flooding is forecast.
* Forecast...The river will continue rising to near 19.0 feet by this
  evening then begin falling.
* Impact...At 18.0 feet...Some homes along the river may experience 
  flooding.

&&
 
LAT...LON 4346 9072 4341 9077 4341 9079 4347 9078 4348 9073

$$

WIC023-060644-
/O.CON.KARX.FL.W.0066.000000T0000Z-180910T2000Z/
/SOGW3.2.ER.000000T0000Z.180906T1200Z.180909T2000Z.NO/
1044 AM CDT Wed Sep 5 2018

The Flood Warning continues for
  The Kickapoo River at Soldiers Grove.
* until Monday afternoon...Or until the warning is cancelled.
* At 10:40 AM Wednesday the stage was 14.9 feet.
* Flood stage is 13.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 17.5 feet by 
  Thursday morning. The river will fall below flood stage Sunday.

&&
 
LAT...LON 4341 9077 4339 9077 4336 9081 4337 9085 4341 9079

$$

WIC023-060644-
/O.CON.KARX.FL.W.0059.000000T0000Z-180912T1800Z/
/GMIW3.3.ER.000000T0000Z.000000T0000Z.180911T1800Z.NR/
1044 AM CDT Wed Sep 5 2018

The Flood Warning continues for
  The Kickapoo River at Gays Mills.
* until Wednesday September 12...Or until the warning is cancelled.
* At  6:30 AM Wednesday the stage was 16.7 feet.
* Flood stage is 13.0 feet.
* Moderate flooding is occurring and Major flooding is forecast.
* Forecast...The river will continue rising to near 18.5 feet by 
  Thursday. The river will fall below flood stage Tuesday.
* Impact...At 17.0 feet...Water can be expected in the town of Gays 
  Mills with depth possibly reaching two feet in places.

&&
 
LAT...LON 4336 9081 4327 9082 4328 9086 4337 9085

$$

WIC023-060644-
/O.CON.KARX.FL.W.0060.000000T0000Z-180912T0600Z/
/STEW3.3.ER.180829T2248Z.180830T1030Z.180911T1200Z.NR/
1044 AM CDT Wed Sep 5 2018

The Flood Warning continues for
  The Kickapoo River at Steuben.
* until Wednesday September 12...Or until the warning is cancelled.
* At  9:45 AM Wednesday the stage was 13.9 feet.
* Flood stage is 12.0 feet.
* Moderate flooding is occurring and Major flooding is forecast.
* Forecast...The river will continue rising to near 17.5 feet by 
  Friday morning. The river will fall below flood stage Tuesday 
  morning.
* Impact...At 15.0 feet...The town of Steuben experiences significant 
  flooding.

&&
 
LAT...LON 4327 9082 4308 9085 4306 9092 4315 9091 4328 9086

$$
848 
WGUS83 KARX 052142
FLSARX


Flood Statement
National Weather Service La Crosse WI
442 PM CDT Wed Sep 5 2018

.Flooding continues along the Kickapoo River from Ontario to 
Steuben.

River forecasts take into account both observed and forecast 
precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS... 

Do not drive cars into flooded areas. Remember, it only takes two 
feet of water to float most automobiles, including sport utility 
vehicles. Turn Around, Don't Drown!

Additional river and weather information is available at...
http://www.weather.gov/lacrosse .

&&

WIC081-123-061242-
/O.EXT.KARX.FL.W.0081.000000T0000Z-180906T1633Z/
/ONTW3.3.ER.180905T0454Z.180905T1330Z.180905T2233Z.NR/
442 PM CDT Wed Sep 5 2018

The Flood Warning continues for
  The Kickapoo River at Ontario.
* until Thursday morning...Or until the warning is cancelled.
* At 3:00 PM Wednesday the stage was 16.6 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall...Dropping below flood 
  stage this evening.
* Impact...At 18.0 feet...Flooding occurs along the river in the 
  Ontario area. Water may be over Highway P near Bridge 10, and also 
  over Winchell Valley Road at Bridge 8.

&&
 
LAT...LON 4381 9051 4368 9057 4368 9061 4382 9061

$$

WIC103-123-061242-
/O.EXT.KARX.FL.W.0070.000000T0000Z-180907T1030Z/
/LAFW3.2.ER.000000T0000Z.180906T0600Z.180906T1630Z.NO/
442 PM CDT Wed Sep 5 2018

The Flood Warning continues for
  The Kickapoo River at La Farge.
* until late Thursday night...Or until the warning is cancelled.
* At 3:00 PM Wednesday the stage was 12.1 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 13.0 feet by 
  Thursday morning. The river will fall below flood stage Thursday 
  morning.
* Impact...At 13.0 feet...Some roads are under water and several 
  residences and businesses are affected. However the majority of the
  people in town are still dry.

&&
 
LAT...LON 4368 9057 4353 9064 4354 9070 4368 9061

$$

WIC103-123-061242-
/O.EXT.KARX.FL.W.0064.000000T0000Z-180909T2248Z/
/VIOW3.3.ER.000000T0000Z.180905T1300Z.180908T2248Z.NO/
442 PM CDT Wed Sep 5 2018

The Flood Warning continues for
  The Kickapoo River at Viola.
* until Sunday afternoon...Or until the warning is cancelled.
* At 1:30 PM Wednesday the stage was 18.6 feet.
* Flood stage is 14.0 feet.
* Major flooding is occurring and Major flooding is forecast.
* Forecast...The river will continue to fall...Dropping below flood 
  stage by Saturday.
* Impact...At 17.0 feet...Water is flowing over Highway 56 east of 
  Viola.

&&
 
LAT...LON 4353 9064 4347 9066 4346 9072 4348 9073 4354 9070

$$

WIC123-061242-
/O.CON.KARX.FL.W.0065.000000T0000Z-000000T0000Z/
/REAW3.3.ER.180904T0038Z.180906T0000Z.000000T0000Z.NR/
442 PM CDT Wed Sep 5 2018

The Flood Warning continues for
  The Kickapoo River at Readstown.
* until further notice...Or until the warning is cancelled.
* At 1:00 PM Wednesday the stage was 17.3 feet.
* Flood stage is 11.0 feet.
* Major flooding is occurring and Major flooding is forecast.
* Forecast...The river will continue rising to near 19.0 feet by this
  evening then begin falling.
* Impact...At 18.0 feet...Some homes along the river may experience 
  flooding.

&&
 
LAT...LON 4346 9072 4341 9077 4341 9079 4347 9078 4348 9073

$$

WIC023-061242-
/O.CON.KARX.FL.W.0066.000000T0000Z-180910T2000Z/
/SOGW3.2.ER.000000T0000Z.180906T1200Z.180909T2000Z.NO/
442 PM CDT Wed Sep 5 2018

The Flood Warning continues for
  The Kickapoo River at Soldiers Grove.
* until Monday afternoon...Or until the warning is cancelled.
* At 4:23 PM Wednesday the stage was 16.4 feet.
* Flood stage is 13.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 17.5 feet by 
  Thursday morning. The river will fall below flood stage Sunday.

&&
 
LAT...LON 4341 9077 4339 9077 4336 9081 4337 9085 4341 9079

$$

WIC023-061242-
/O.EXT.KARX.FL.W.0059.000000T0000Z-180912T1500Z/
/GMIW3.3.ER.000000T0000Z.000000T0000Z.180911T1500Z.NR/
442 PM CDT Wed Sep 5 2018

The Flood Warning continues for
  The Kickapoo River at Gays Mills.
* until Wednesday September 12...Or until the warning is cancelled.
* At 12:30 PM Wednesday the stage was 16.5 feet.
* Flood stage is 13.0 feet.
* Moderate flooding is occurring and Major flooding is forecast.
* Forecast...The river will continue rising to near 18.5 feet by 
  Thursday evening. The river will fall below flood stage Tuesday 
  morning.
* Impact...At 17.0 feet...Water can be expected in the town of Gays 
  Mills with depth possibly reaching two feet in places.

&&
 
LAT...LON 4336 9081 4327 9082 4328 9086 4337 9085

$$

WIC023-061242-
/O.CON.KARX.FL.W.0060.000000T0000Z-180912T0600Z/
/STEW3.3.ER.180829T2248Z.180830T1030Z.180911T1200Z.NR/
442 PM CDT Wed Sep 5 2018

The Flood Warning continues for
  The Kickapoo River at Steuben.
* until Wednesday September 12...Or until the warning is cancelled.
* At 3:45 PM Wednesday the stage was 14.3 feet.
* Flood stage is 12.0 feet.
* Moderate flooding is occurring and Major flooding is forecast.
* Forecast...The river will continue rising to near 17.5 feet by 
  Friday morning. The river will fall below flood stage Tuesday 
  morning.
* Impact...At 15.0 feet...The town of Steuben experiences significant 
  flooding.

&&
 
LAT...LON 4327 9082 4308 9085 4306 9092 4315 9091 4328 9086

$$

CA
506 
WGUS83 KARX 060214
FLSARX


Flood Statement
National Weather Service La Crosse WI
914 PM CDT Wed Sep 5 2018

.The Flood Warning is cancelled for the Kickapoo River at Ontario.

River forecasts take into account both observed and forecast 
precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS... 

Do not drive cars into flooded areas. Remember, it only takes two 
feet of water to float most automobiles, including sport utility 
vehicles. Turn Around, Don't Drown!

Additional river and weather information is available at...
http://www.weather.gov/lacrosse .

&&

WIC081-123-060244-
/O.CAN.KARX.FL.W.0081.000000T0000Z-180906T1633Z/
/ONTW3.3.ER.180905T0454Z.180905T1330Z.180905T2019Z.NR/
914 PM CDT Wed Sep 5 2018

The Flood Warning is cancelled for
  The Kickapoo River at Ontario.
* At  8:00 PM Wednesday the stage was 13.3 feet.
* Flood stage is 16.0 feet.
* Fell below flood stage at  3:19 PM Wednesday.
* Forecast...The river will continue to fall over the next several days.

$$

CA

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Sep 5, 5:45 AM CDT, 56 minutes earlier.

Area forecast discussion, Sep 5, 5:45 AM CDT, 56 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
545 AM CDT Wed Sep 5 2018

.SHORT TERM...(Today and tonight)
Issued at 329 AM CDT Wed Sep 5 2018

Main short-term fcst concerns are lingering rain and flooding
threats this morning.

Data analysis at 06z had a frontal boundary from NE WI to near KRST
and KOMA. A wave of low pressure was riding NE along the boundary,
holding it in place for time being. Very abundant moisture on
mdt/strong low level moisture transport was flowing NE ahead of the
low/front, with mainly SHRA across much of WI, the SE 1/3 of MN and
NW half of IA. These SHRA remain very efficient rain makers, with
many of these areas remaining on heightened alert for the threats of
flooding and flash flooding early this morning.

No issues noted with 05.00z model initializations. Solutions similar
as the shortwave and trough axis to our west early this morning,
shears east across the Upper Midwest today with rising hgts/ridging
aloft building in behind it tonight. Short-term fcst confidence is
on the good side this cycle.

Rain to continue across the fcst area thru 12z, then gradually
diminish from NW to SE thru the morning with passage of the sfc-
850mb front/trough axis. The heavy rain threat will pass with the
sfc- 850mb trough axis as the airmass with PW values of 2+ inches
is moved east of the area. Some SHRA/TSRA chances will continue
over the SE side of the fcst area this afternoon until the mid
level trough axis passes. Models hang onto considerable sfc-850mb
moisture behind the front today with subsidence on the weak side.
Lower clouds looking to be slow to clear today, with the decrease
of clouds mainly later in the afternoon and evening. This and
northerly winds/low level cold advection to hold temps down
today. Blend of guidance highs mostly 70-75 look good. Stronger
signal for clearing skies tonight as N to NE lower level flow
continues to advect in a Can high pressure airmass. A cooler night
tonight, especially across the north half of the fcst area were
skies clear earlier.

.LONG TERM...(Thursday through Tuesday)
Issued at 329 AM CDT Wed Sep 5 2018

For Thursday thru Friday night: main fcst concerns this period are
cooler temperatures.

05.00z model runs in good agreement for quiet west-NW flow over the
Upper Midwest Thu/Thu night, then for hgts to generally rise over
the region Fri/Fri night as the next shortwave energy carves out
troughing in the central plains. Fcst confidence is generally good
this period.

This period to be dominated by Can high pressure settling into the
great lakes Thu with ridging to remain over the region Thu night
thru Fri night as secondary high pressure builds across Ont. This
period starts stretch of much needed dry days for the area.
Column progged to be much drier this period, especially sfc-500mb,
with clouds looking to be limited to some sct cirrus and perhaps
sct afternoon cumulus, for what should be plenty of sunshine to
help start drying out our waterlogged landscape. Boundary layer
may well end up too dry for even late night valley fog except in
the most favorable locations like the lower WI river valley. Blend
of guidance lows mostly in the upper 40s to mid 50s look good
under the high with mostly clear skies/light winds. Mixed 925mb
temps supporting highs Thu/Fri mainly 70-75, for a couple of
seasonably comfortable days.

For Saturday thru Tuesday (days 4 to 7): main fcst concerns this
period are temperatures.

Medium range model runs of 05.00z in reasonable agreement for the
plains troughing to slide thru the mid MS valley Sat/Sat night, More
quasi-zonal flow/broad ridging to spread across the north-central
CONUS for Sun into early next week with the storm track shifted
north into Can. Fcst confidence for a continued dry/quiet period in
days 4-7 is average to good.

The troughing to come thru the mid MS valley Sat/Sat night progged
to do so in a split flow fashion, with weak ridging aloft over the
north half of the region. This split now keeps the impacts of the
trough and remnants of 'Gordon' south of the fcst area Sat/Sat
night. Otherwise, dry and seasonable high pressure to hold over
MN/WI/northern IA thru the weekend into early next week for a
continuation of the much needed drying out. A cool easterly flow
continues Sat, with highs a category or two below normal. Temps to
slowly return to near normal Sun-Tue under the westerly flow and
gradually rising hgts aloft.

&&

.AVIATION...(For the 12Z TAFS through 12Z Wednesday night)
Issued at 545 AM CDT Tue Sep 5  2018

SHRA were on on the decrease across the area early this morning, but
some, along with mainly MVFR/IFR cigs, will linger thru 15-17z.
Drier air finally starts to spread in late this morning, with cigs
rising to MVFR then eventually VFR and becoming SCT thru the
afternoon. Sct strato-cu expected to clear out around sunset. Only
sct cirrus with good VFR for tonight into Thu as Canadian high
pressure builds into the area. NW winds 5-10kts this morning will
swing north thru the afternoon, to N-NE for tonight.

&&

.HYDROLOGY...Today
Issued at 329 AM CDT Wed Sep 5 2018

Rain continues to fall across portions of the area at this writing,
with the mostly SHRA being very efficient rain makers. They do not
look all that strong on radar, with even moderate reflectivity SHRA
producing upwards of 1/2 inch/hour. With our saturated landscape,
and flood/flash flood warnings ongoing for portions of the area,
will leave the flash flood watch as it is and re-evaluate at 12z.

1 to nearly 6 inches of rain has been reported across portions of
the area, with numerous water related issues from the SE to NW to NE
parts of the fcst area. The larger river have been slower to respond
to the rainfall since Tue afternoon, but they eventually will,
with strong within bank rises to some flooding expected. Specific
crest forecasts for various points along the rivers of the fcst
area will continue to be evaluated and adjusted through this
morning.

The threat of flash flooding is diminishing, but the threat of
longer duration flooding along many streams and rivers continues. We
urge those with interests along waterways to remain on alert through
this morning.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...Flash Flood Watch until 7 AM CDT this morning for WIZ017-029-
     032>034-041.

     Flash Flood Watch until 1 PM CDT this afternoon for WIZ042>044-
     053>055-061.

MN...Flash Flood Watch until 7 AM CDT this morning for MNZ079-086>088-
     094>096.

IA...Flash Flood Watch until 7 AM CDT this morning for IAZ008>010-018-
     019-029.

     Flash Flood Watch until 1 PM CDT this afternoon for IAZ011-030.

&&

SHORT TERM...RRS
LONG TERM....RRS
AVIATION.....RRS
HYDROLOGY....RRS
Hazardous weather outlook, Sep 5, 4:34 AM CDT, 2 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service La Crosse WI
434 AM CDT Wed Sep 5 2018

IAZ008>010-018-019-029-MNZ079-086>088-094>096-WIZ017-029-032>034-
041-061000-
Mitchell-Howard-Winneshiek-Floyd-Chickasaw-Fayette-Wabasha-Dodge-
Olmsted-Winona-Mower-Fillmore-Houston-Taylor-Clark-Buffalo-
Trempealeau-Jackson-La Crosse-
434 AM CDT Wed Sep 5 2018

This Hazardous Weather Outlook is for parts of southeast
Minnesota...northeast Iowa and western into north-central
Wisconsin.

.DAY ONE...Today and Tonight

A Flash Flood Watch in effect early this morning.

Periods of rain this morning, which could result in localized to
widespread flooding. The rain will shift southeast by afternoon,
and any urban or street flooding will improve. However, some
rivers and streams will remain high, with a few in flood.

.DAYS TWO THROUGH SEVEN...Thursday through Monday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Reports of rainfall and any flooding are appreciated.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

IAZ011-030-WIZ042>044-053>055-061-061000-
Allamakee-Clayton-Monroe-Juneau-Adams-Vernon-Crawford-Richland-
Grant-
434 AM CDT Wed Sep 5 2018

This Hazardous Weather Outlook is for portions of northeast
Iowa and southwest into central Wisconsin.

.DAY ONE...Today and Tonight

A Flash Flood Watch is in effect through this morning.

Rain will continue this morning with up to an additional inch
possible. With wet soils unable to hold any more rain and ongoing
flooding on some rivers, this rainfall could enhance or renew
flooding and flash flooding for parts of the area.

The rain will exit southeast by this evening with improvement to
any urban or street flooding. However, some rivers and streams
will remain high, with a few in flood.

.DAYS TWO THROUGH SEVEN...Wednesday through Sunday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Reports of rainfall and any flooding are appreciated.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

In the hours before

Local storm report, Sep 5, 6:34 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
634 AM CDT WED SEP 5 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     HEAVY RAIN       1.8 SSE HOLMEN          43.94N 91.24W
09/05/2018  M2.10 INCH       LA CROSSE          WI   PUBLIC

&&

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 7:51 PM CDTTornado WarningARXClark39 min
Sep 4, 8:19 PM CDTFlash Flood WarningARXBuffalo, Trempealeau3 hr
Sep 4, 9:04 PM CDTSpecial Weather StatementARXCrawford, La Crosse, Monroe, Vernon86 min
Sep 4, 9:21 PM CDTSpecial Weather StatementARXClark54 min
Sep 4, 9:44 PM CDTFlash Flood WarningARXClark5 hr
Sep 4, 10:17 PM CDTSpecial Weather StatementARXJackson, La Crosse, Monroe, Vernon58 min
Sep 4, 11:03 PM CDTFlash Flood WarningARXCrawford, Juneau, Monroe, Richland, Vernon5 hr
Sep 4, 11:06 PM CDTSpecial Weather StatementARXAdams, Juneau84 min
Sep 4, 11:09 PM CDTAreal Flood WarningARXBuffalo, Jackson, Trempealeau4 hr
Sep 5, 2:49 AM CDTAreal Flood WarningARXClark, Jackson5 hr
Sep 5, 4:08 AM CDTAreal Flood WarningARXCrawford, Juneau, Monroe, Richland, Vernon6 hr

Nearby

River Flood Warnings in Wisconsin, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.